What is the recommended skin tightening treatment for your 40 year old? I read that Thermage and the like lose fat, causing a hollow look. What is your opinion?
It’s not surprising how our brains react to a person’s report, even when we know we can’t learn much from it. We all do that. It’s human to do it.
In the thousands of cases we’ve done over the years, we haven’t seen a single case of fat loss with Thermage. And I haven’t seen any studies where this was reported, with the correct settings. I heard about a case in Portland many years ago, by a certain doctor who was known for exceeding the recommended energy levels on all of his devices. If the parameters are respected on the device, it will not cause fat loss.
Most 40-45 and under will have good results with Thermage, Ultherapy or Exilis if done properly. Some tighten the skin, have no downtime and build good collagen. Above 40-45 you will still get good collagen, maintain jawline and no downtime. However, you usually won’t see much tightening. A deeper RF process like Profound would be better.
How to keep yourself safe:
- Ask who is healing? Preferably the person performing the treatment has been medically trained! Are they doctors, intermediate level like ARNP or PA-C or RN? Medical training helps to properly judge skin type and how to avoid problems.
- Ask them to stay healthy in a safe zone while they are being treated. I know this can feel awkward at first. But when you arrive and are sorted, think about saying something like this. “I know you have a lot of experience with this, but I wanted to make sure we always followed the recommended and safe settings for this device.” And then make sure the answer reassures you.
- Are they experienced? When consulted, ask “How many of these treatments do you do in a week?” “How long have you worked here?”
- Can you go. Luckily, you’re not under anesthesia and can leave if something doesn’t go well. Bait and switch? Suddenly another supplier? Asking for more money or too much discount? It may be a good time to reassess and discontinue treatment.
Hope this is useful,